Forum

Oxybutynin worsens cognitive impairment

Belinda spotted this the other day, but hasn’t been able to post it so I said I would. It sounds like some of us should maybe be asking to change meds or, as Prof G says, "The moral of this story is that if you are on oxybutynin you should ask your general practitioner, continence advisor or neurologist to switch you to a newer generation anticholinergic."

http://multiple-sclerosis-research.blogspot.com.au/2013/05/oxybutynin-worsens-cognitive-impairment.html?utm_source=feedburner&utm_medium=email&utm_campaign=Feed%3A+blogspot%2FWvYVL+%28Multiple+Sclerosis+Research%29

Karen x

Good post, thank you. I take this and have done for a couple of years and its worked wonders, my Mum who is now 82 does not have MS was given this 6 years ago and her cognitive impairment declined. During tests for this the Doctors at the time blamed Oxybutinin and took her off it, there was a slight improvement in her but it was short lived and now has Dementia. I must remember to ask for an alternative, I don`t think the study names a replacement.